Alert archive / Tennessee / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 201, NWS Nashville, TN

May 25, 20257 counties in Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at May 25, 2025, 2:21 PM CDT for 7 counties in Tennessee. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 25, 2025, 2:21 PM CDT (19:21 UTC)
Expired
May 25, 2025, 3:00 PM CDT
In force
39 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Giles County, TN, Hickman County, TN, Lawrence County, TN, Lewis County, TN, Maury County, TN, Perry County, TN, Wayne County, TN

The radar

The Nashville radar (KOHX), 118 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.4 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2025-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2025-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
999 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 12:28 PM CDT, 1 hour 53 minutes earlier. Its key messages:

  • Updated at 1228 PM CDT Sun May 25 2025
  • Daily rain and thunderstorm chances continue into mid-week. Severe threat is low, but if there are any, the main hazard will be strong winds.
  • Monitoring flooding potential next work week. Continue to monitor the forecast.
Area forecast discussion, May 25, 12:28 PM CDT, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1228 PM CDT Sun May 25 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 1228 PM CDT Sun May 25 2025

- Daily rain and thunderstorm chances continue into mid-week.
  Severe threat is low, but if there are any, the main hazard
  will be strong winds.

- Monitoring flooding potential next work week. Continue to
  monitor the forecast.

&&

.SHORT TERM...
(Rest of today through tonight)
Issued at 1057 AM CDT Sun May 25 2025

Surface obs this morning indicate a weak surface low over OK, and an
associated front is the focus for thunderstorm development. A line
of thunderstorms is taking shape over AR this morning with
additional development behind it in OK & KS. This line over AR is
expected to grow and better organize itself as it dives south and
east. As it does so, it'll clip our southwestern counties which will
have to be monitored for strong to severe potential this afternoon
where a slight risk (level 2 out 5) is still in place. Fortunately,
our severe weather risk remains low with unfavorable parameters.
CAPE values are low at around 500-800 J/kg with bulk shear at around
30-40 knots. Mid- and low-level lapse rates are also unimpressive
at around 6 C/km. HRRR soundings across the area only show a low
severe weather threat through the evening with the main threat
from any stronger storm being strong to potentially damaging
winds. The thunderstorms developing over OK & KS will move into
the area right behind the first wave, more or less following the
same path. Again, unfavorable parameters still show a low severe
weather threat. Thunderstorms will move out of the area late this
evening, with a low chance for lingering light rain overnight.

&&

.LONG TERM...
(Monday through next Sunday)
Issued at 1057 AM CDT Sun May 25 2025

Our weather pattern remains very unsettled as we begin a new
week. With abundant moisture in place, additional showers and
storms will develop Monday, but it will be that evening and
overnight where more widespread rain moves into the area. This is
due to a shortwave that moves through the area Monday night
through Tuesday, providing additional forcing for greater coverage
and more substantial rain. Models show PWAT values of 1.75 inches
to near 2 inches, which would easily surpass the 90th percentile
for this time of the year and potentially approach daily records.
Forecast soundings are too saturated to suggest much of a severe
weather threat, but with moisture values like this, we'll have to
monitor the flooding potential closely. Especially across the
southwest due to the repeated rounds of rain.

The shortwave exits our area Tuesday, but our daily rain chances
continue with a troughing pattern setting up over the eastern CONUS.
An unsettled pattern and plenty of moisture still hanging around
keeps low to medium rain chances in the forecast through Friday.
We'll likely be entering a more summer-like pattern with isolated
to scattered storms following a diurnal pattern. A weak front
moves through the area Friday, finally scouring out our moisture
which means that a drier weekend is currently favored.
Unfortunately, we won't be cooling off post-front as temperatures
make their way back into the 80s this weekend.

&&

.AVIATION...
(18Z TAFS)
Issued at 1228 PM CDT Sun May 25 2025

Ceilings will continue lowering into MVFR conditions through the
TAF period. SH and TS will continue moving from west to east
across all TAF sites into the 03z hour. Low ceilings will persist
once the rain clears the area, and winds will remain northeasterly
or variable under 10 knots.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      61  77  67  80 /  60  70  90 100
Clarksville    60  73  65  76 /  50  70 100  90
Crossville     57  72  61  73 /  60  70 100  90
Columbia       62  77  67  80 /  70  80  90  90
Cookeville     58  75  64  76 /  50  60 100 100
Jamestown      55  74  60  74 /  50  50 100 100
Lawrenceburg   63  78  66  79 /  70  80  90  90
Murfreesboro   61  77  66  81 /  60  80  90 100
Waverly        58  72  63  76 /  60  80 100  90

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Clements
LONG TERM....Clements
AVIATION.....Holley

In the hours before

Special weather statement, May 25, 1:42 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Nashville TN
142 PM CDT Sun May 25 2025

TNZ024-025-056-057-251930-
Hickman TN-Dickson TN-Humphreys TN-Perry TN-
142 PM CDT Sun May 25 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN DICKSON...NORTH
CENTRAL PERRY...HUMPHREYS AND NORTHWESTERN HICKMAN COUNTIES THROUGH
230 PM CDT...

At 141 PM CDT, Doppler radar was tracking a strong thunderstorm near
New Johnsonville, or near Camden, moving east at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Dickson, Waverly, Centerville, Camden, New Johnsonville, McEwen,
Hurricane Mills, Pinewood, Nunnelly, Bucksnort, and I-40 Near The
Tennessee River.

This includes Interstate 40 between mile markers 136 and 169.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3600 8800 3603 8800 3605 8799 3613 8792
      3617 8792 3620 8794 3620 8759 3618 8757
      3621 8755 3621 8741 3578 8738 3579 8798
      3583 8797 3587 8794 3594 8793 3595 8801
      3597 8802
TIME...MOT...LOC 1841Z 264DEG 37KT 3599 8803

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

10

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 1:42 PM CDTSpecial Weather StatementOHXHickman, Humphreys48 min
May 25, 1:50 PM CDTSevere Thunderstorm WarningOHXHickman, Lewis, Perry, Wayne40 min
May 25, 2:57 PM CDTSevere Thunderstorm WarningOHXGiles, Lawrence, Marshall, Maury, Wayne48 min
May 25, 3:24 PM CDTSevere Thunderstorm WarningOHXBedford, Coffee, Marshall51 min
May 25, 3:54 PM CDTSpecial Weather StatementOHXCannon, DeKalb, Rutherford36 min
May 25, 4:05 PM CDTSevere Thunderstorm WarningOHXCoffee, Grundy55 min
May 25, 4:57 PM CDTSpecial Weather StatementOHXWhite33 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.